Michigan, 2012

Heavy Rain in Michigan, July 25, 2012

July 25, 2012 · NWS MQT · 1 event in 1 county or zone

A potent upper disturbance generated thunderstorms with heavy rainfall near Rockland in Ontonagon County on the evening of the 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A potent upper disturbance generated thunderstorms with heavy rainfall near Rockland in Ontonagon County on the evening of the 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 25, 12:36 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 25, 12:36 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
136 AM EDT WED JUL 25 2012

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 415 PM EDT TUE JUL 24 2012

QUIET NEAR TERM FORECAST THIS EVENING...AS AREA REMAINS UNDER DRY
HIGH PRESSURE. THIS DRY AIR CAN BE SEEN IN TD VALUES FALLING INTO
THE UPPER 30S AND LOWER 40S OVER CNTRL/ERN PORTIONS OF THE CWA.
THEN...AS THE HIGH SLIDES TO THE EAST TONIGHT...THE FORECAST BECOMES
TRICKY/UNCERTAIN WITH THE TRACK OF UPSTREAM CONVECTION/SHORTWAVE.

ALOFT...UPPER RIDGE IS LOCATED OVER THE UPPER MISS VALLEY...WHILE
TROUGHS ARE LOCATED OVER THE NEW ENGLAND STATES AND PAC NW. THE
UPSREAM TROUGH IS THE MAIN ITEM OF CONCERN AS SHORTWAVE IS STARTING
TO RIDE NE THROUGH WRN DAKOTAS...WHICH WILL BE ONE OF THE WX MAKERS
TONIGHT INTO WED. LOW PRESSURE SYSTEM CURRENTLY LOCATED JUST S OF
THE SHORTWAVE IN SW SD IS EXPECTED TO MOVE OUT OF THE CNTRL/NRN
PLAINS TONIGHT AND INTO CNTRL MN BY 12Z WED AND THEN OVER CTNRL/NRN
WI BY 00Z THURS. NAM/ECMWF IN GOOD AGREEMENT WITH THIS SOLN...WITH
12Z GEM/GFS FARTHER N WITH THE TRACK OF THE LOW. THIS LEADS TO SOME
UNCERTAINTY IN THE EXACT LOCATION OF THE HEAVIEST PCPN ASSOCIATED
WITH THIS SYSTEM. WARM FRONT CURRENTLY LOCATED TO THE E OF THE LOW
IS PRODUCING SHOWERS AND THUNDERSTORMS OVER SRN MN AND INTO SWRN WI.

MODELS CONSISTENT ON PCPN MOVING ACROSS THE UPPER GREAT LKS...BUT AS
EXPECTED WITH CONVECTION DEVELOPMENT...VARY ON THE EXACT LOCATION
/MAINLY NORTHWARD EXTENT/. MOST DO BRING IT ACROSS THE CWA DUE TO
THE NORTHEASTWARD MOVEMENT OF THE LOW INTO THE UPPER MISS VALLEY AND
WRN GREAT LKS.

CONVECTION HAS ALREADY STARTED TO FIRE OVER WRN ND DUE TO THE
SHORTWAVE AND SHOULD CONTINUE EASTWARD ALONG THE UPPER RIDGE THROUGH
MUCH OF THE NIGHT AND ENTER WRN LK SUPERIOR LATE TONIGHT. THIS
SHORTWAVE IS CO-LOCATED WITH THE BETTER LLVL JET AND WAA IN THE
DAKOTAS THIS EVENING...THEN SHIFTS E ACROSS MN TONIGHT AND INTO THE
UPPER GREAT LAKES WED MORNING. AHEAD OF THIS SHORTWAVE...EXPECT
CONVECTION TO DEVELOP ON A NW TO SE LINE ALONG THE LLVL
WAA...FGEN...AND ISENTROPIC ASCENT ON THE 300-310K SFCS FROM NRN MN
THROUGH NW WI AND INTO SE WI OVERNIGHT AND THEN SHIFT NE INTO UPPER
MI LATE TONIGHT INTO TOMORROW MORNING AS THE LLVL JET SLOWLY VEERS
AND INTENSIFIES. WITH THE SHORTWAVE TRACKING ALONG THE NRN EDGE OF
THIS CONVECTION...ALONG WITH H700 WAA...MOISTURE TRANS AND
ISENTROPIC ASCENT ON THE 310-320K SFCS...THINK THIS WILL AID THE NRN
AREA OF PCPN TO HOLD TOGETHER AND MAY END UP BECOMING THE DOMINATE
AREA OF PCPN AS THEY COME TOGETHER.

DO HAVE SOME CONCERN WITH THE MODELS CONSISTENTLY FOCUSING THE
HEAVIEST PCPN SWATH ACROSS LK SUPERIOR AND AWAY FROM THE LLVL WAA.
SEVERAL TIMES THIS HAS OCCURRED THIS SUMMER AND THE CONVECTION TENDS
TO FOCUS A LITTLE FARTHER S INTO THE BETTER INSTABILITY...750-1000
J/KG GRADIENT EXPECTED TO RUN FROM NRN MN THROUGH FAR WRN UPPER
MI...AND INTO NRN WI. THUS...THINKING THAT THE CONVECTION MAY FOCUS
MORE ALONG THAT INSTABILITY GRADIENT AND THE BETTER LLVL
FORCING...WITH MORE STRATIFORM AND EMBEDDED THUNDER FARTHER TO THE N
UNDER THE BETTER FORCING ALOFT. THUS...HAVE TRENDED THE FORECAST
ABOUT HALF WAY BETWEEN THE PREVIOUS AND THE MODEL CONSENSUS...WHICH
PUTS THE HIGHEST POPS OVER WRN LK SUPERIOR INTO WRN UPPER MI LATE
TONIGHT INTO TOMORROW MORNING...THEN SLIDES E ACROSS THE REST OF THE
CWA WHILE DIMINISHING SOME UNDER THE VEERING LLVL JET. WITH THAT
INSTABILITY STAYING MAINLY OVER THE SW HALF OF THE CWA...HAVE CAPPED
THUNDER MENTION TO CHANCE OVER THE NE HALF AS ELEVATED INSTABILITY
AND MID-LVL LAPSE RATES ARE WEAK.

NOT TOO CONCERNED WITH THE SEVERE THREAT...AS EFFECTIVE SHEAR VALUES
TONIGHT ARE MARGINAL...LESS THAN 20KTS...BUT THEN DO INCREASE
HEADING INTO THE DAY ON WED WITH THE ARRIVAL OF THE LLVL JET AND
INCREASE INTO THE 30-35KT RANGE. CAPE FAIRLY TALL/SKINNY WITH THE
EXPECTED ELEVATED NATURE OF THE CONVECTION LATE TONIGHT INTO
TOMORROW MORNING. SOME STEEPER LAPSE RATES ABOVE H500...BUT WITH
LIMITED ELEVATED CAPE VALUES...THINK HAIL CHANCES ARE FAIRLY LOW.
BEST CHANCE WOULD MAYBE BRUSH AN KIMT-KMNM AREA IF THE H850 FRONT
CAN SLIDE FAR ENOUGH N TO REALLY PUSH INSTABILITY TO THE N. MAIN
CONCERN WILL BE HEAVY RAIN...AS PWAT VALUES ARE EXPECTED TO BE
AROUND 1.5-1.75IN...OR 175-190 PERCENT OF NORMAL. THINK THERE WILL
BE A COUPLE CORRIDORS OF HEAVIER RAIN...IN THE 1-2INCH RANGE...BUT
UNCERTAIN WHERE THEY WILL OCCUR. AT THIS POINT...HAVE HINTED AT
HEAVIEST RAINFALL IN THE WRN THIRD OF THE U.P...WHICH LINES UP WELL
WITH THE 09Z SREF PROBS OF 1IN IN 12HRS. WOULD BE A LITTLE MORE
CONCERNED ABOUT A WIDESPREAD HEAVY RAINFALL IF CORFIDI VECTORS WERE
A LITTLE MORE FAVORABLE...BUT THEY DON/T REALLY SHOW MUCH
BACKBUILDING OF THE CONVECTION AND THE OVERALL STORM MOTION LOOKS TO
INCREASE IN THE MORNING. PLUS...WITH THE DRIER CONDITIONS OVER THE
LAST 1-2 WEEKS AND MOST RIVERS AT OR BELOW NORMAL STREAMFLOWS...NOT
CONFIDENT ENOUGH FOR ANY FLOOD PRODUCTS AT THIS POINT.

BEHIND THE INITIAL AREA OF PCPN LATE TONIGHT INTO EARLY WED
AFTN...HAVE LINGERED SOME CHANCE POPS DUE TO THE RIGHT REAR OF UPPER
JET WILL DRIFT S OVER LAKE SUPERIOR. WITH THE CLOUDS LIKELY IN
PLACE...DON/T THINK THERE IS MUCH OF A CHANCE BEHIND THE WAVE
OTHER THAN THE POTENTIAL FOR SHALLOW SHOWERS UNDER THE INCREASING
LLVL CAA AND UPSLOPE FLOW LATE IN THE AFTN.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 415 PM EDT TUE JUL 24 2012

RATHER COMPLICATED FORECAST TO START THE PERIOD AS WEDNESDAYS
FORECAST MAY BE IN QUESTION UNTIL INFLUENCE FROM CONVECTION TONIGHT
IN THE NORTHERN AND CENTRAL PLAINS IS REALIZED. SO...WEDNESDAY
NIGHTS FORECAST WILL BE HIGHLY CONDITIONAL UPON WHAT HAPPENS OVER
THE NEXT 24 HOURS. ANOTHER ROUND OF SHOWERS AND SOME STORMS SHOULD
COME THROUGH ON THURSDAY NIGHT WITH UPPER TROUGH PASSING OVERHEAD.
QUIETER WEATHER THEN MOVES IN FOR THE WEEKEND WITH MID-LEVEL RIDGE
REBUILDING INTO THE PLAINS.

WEDNESDAY NIGHT AND THURSDAY...UPPER RIDGE IN PLACE ACROSS THE UPPER
GREAT LAKES REGION THIS AFTERNOON WILL BE FLATTENED BY WEDNESDAY
EVENING AS TWO TROUGHS ERODE IT FROM THE WEST AND NORTH. A CLOSED
LOW OVER NORTHERN QUEBEC WILL SWING A TROUGH AXIS ACROSS NORTHERN
ONTARIO AND INTO THIS RIDGE ON WEDNESDAY. IT IS UNCLEAR AS TO
HOW MUCH INFLUENCE THIS TROUGH WILL HAVE ON WEDNESDAYS CONVECTION AS
THE MAIN FORCING REMAINS WELL INTO CANADA. A SECOND...MORE
POTENT...SHORTWAVE WILL BE MOVING INTO THE TOP OF THE RIDGE IN THE
NORTHERN PLAINS AND WILL BECOME THE MAIN PLAYER IN THE FORECAST FOR
THURSDAY NIGHT.

WITH ALL OF THE COMPLICATIONS IN MIND...WILL BE GOING WITH THE
NAM/LOCAL WRF FOR GUIDANCE TO START THE PERIOD. IT APPEARS THE MAIN
SHIELD OF PRECIPITATION WILL BE PUSHING EAST OF THE CWA BY 00Z
THURSDAY AS THE MAIN FORCING FOR WEDNESDAYS PRECIP...H8-7 MOISTURE
TRANSPORT/ISENTROPIC LIFT...WILL BE OVER LOWER MI.
ADDITIONALLY...SOME DRIER H8-H7 AIR WILL BE ADVECTING INTO UPPER MI
AHEAD OF A VERY WEAK SHORTWAVE RIDGE. SOME UPPER LEVEL SUPPORT BY
MEANS OF THE RIGHT ENTRANCE TO A DEPARTING JET WILL REMAIN OVER THE
AREA THROUGH THE NIGHT...SO KEPT SLIGHT CHANCE OF SHOWERS IN THE
FORECAST.

PLENTY OF MOISTURE REMAINS IN THE LOW-LEVELS ACROSS THE REGION
THROUGHOUT THE DAY ON THURSDAY. OVERALL...IT LOOKS LIKE THURSDAY
WILL HAVE MUCH OF THE SAME FEEL AS AN EARLY FALL DAY...EXCEPT WITH
WARMER TEMPERATURES. INSOLATION DURING THE DAY SHOULD LIFT ANY LOW
STRATUS TO A HIGHER STRATOCUMULUS DECK BY THE AFTERNOON. AM STARTING
TO THINK CLOUD COVER WILL BE FAIRLY THICK IN POCKETS ACROSS THE AREA
AS HIGH MOISTURE EXTENDS FROM THE SFC TO AT LEAST H8.

BY THURSDAY AFTERNOON...SUPPORT FROM THE MID-LEVEL WAVE MOVING INTO
THE REGION WILL INCREASE PRECIP CHANCES ACROSS THE WEST HALF. GIVEN
PLENTY OF MOISTURE AROUND...DO NOT SEE ANY REASON THAT SCATTERED
SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE AREA.

THURSDAY NIGHT AND FRIDAY...THE MID-LEVEL LOW WILL SLOWLY PROGRESS
TO THE SE ACROSS UPPER MI THURSDAY NIGHT INTO FRIDAY. PLENTY OF
Q-VECTOR CONVERGENCE FROM H8-5 WILL SUPPORT SHOWERY ACTIVITY
THROUGHOUT THE NIGHT ACROSS MUCH OF THE CWA. THE BEST CHANCES ARE
EXPECTED TO PASS SOUTHEASTWARD THROUGH THE CENTRAL CWA AND INTO
NORTHERN LAKE MI IN ASSOCIATION WITH BEST FORCING. BY FRIDAY
MORNING...MAIN FORCING WILL HAVE MOVED FAR EAST. HOWEVER...LINGERING
MOISTURE WILL ONCE AGAIN BE A CONCERN...SO WILL STILL KEEP SLIGHT
CHANCES OF PRECIP IN FOR THE WEST HALF AND CHANCES IN FOR THE EAST
HALF...MAINLY BEFORE NOON. CLOUD COVER WILL LIKELY BE ABUNDANT AGAIN
WITH THE MOISTURE IN NO HURRY TO GET OUT OF THE AREA.

TIGHT PRESSURE GRADIENT BEHIND THE EXITING SFC LOW LATE THURSDAY
NIGHT INTO FRIDAY MAY KEEP WINDS UP A LITTLE LONGER THAN PREVIOUSLY
FORECAST...SO ADJUSTED ACCORDINGLY. ALSO...WITH H8 TEMPS ONLY AROUND
10C AND POSSIBLY PLENTY OF LINGERING CLOUD COVER...HAVE LOWERED
TEMPS A DEGREE OR TWO. WOULD NOT BE SURPRISED IF A FEW PLACES
ACTUALLY STRUGGLE TO GET OUT OF THE UPPER 60S ALONG LAKE SUPERIOR.

SATURDAY THROUGH TUESDAY...HIGH PRESSURE WILL BUILD IN FOR THE DAY
ON SATURDAY. LOW-LEVEL DRY AIR FINALLY ARRIVES FROM CANADA AS THE
SFC HIGH PASSES TO THE SOUTH OF UPPER MI. BY SUNDAY...THE FORECAST
MODELS START TO DIVERGE ON SOLUTIONS. HOWEVER...THERE IS DECENT
AGREEMENT THAT NW FLOW WILL SETTLE OVER THE REGION AS ANOTHER RIDGE
BEGINS TO BUILD IN THE SOUTHERN ROCKIES AND PLAINS. IT APPEARS A
SHORTWAVE TROUGH WILL TRAVEL ALONG THE NE PERIPHERY OF THIS RIDGE
ACROSS THE UPPER GREAT LAKES SOMETIME SUNDAY AFTERNOON INTO THE DAY
ON MONDAY. THOUGH...AS NOTED...THERE IS A DECENT TIMING DIFFERENCE
BETWEEN THE GFS/ECMWF/GEM. ADDITIONAL PULSES OF ENERGY ARE PROGGED
TO MOVE ACROSS THE AREA MONDAY AND TUESDAY...BUT THERE IS LITTLE
CONFIDENCE ON TIMING...OR IF THIS WILL EVEN OCCUR.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 133 AM EDT WED JUL 25 2012

EXPECT VFR CONDITIONS AT THE START OF THE FCST PERIOD TO GIVE WAY TO
SHRA/SOME TS SW-NE EARLY THIS MRNG IN ADVANCE OF WARM FNT...WITH
THIS PCPN REACHING CMX/SAW ARND SUNRISE. THE RA COULD BE HEAVY AT
TIMES...WITH VSBY LIKELY REDUCED TO AT LEAST MVFR RANGE THRU THE
MORNING. MAINTAINED MENTION OF TS AT IWD AS THIS SITE WL BE CLOSER
TO GREATER INSTABILITY TO THE S. THERE COULD ALSO BE TS AT SAW/
CMX...BUT WEAKER INSTABILITY FARTHER N OF THE WARM FNT INDICATES THE
CHC IS TOO LO TO INCLUDE SPECIFIC MENTION ATTM. ALSO LOWERED CIGS TO
MVFR...AND THESE MAY DROP TO IFR...ESPECIALLY AT SAW/CMX WITH
GREATER UPSLOPE WIND COMPONENT. THE HEAVIER SHRA WL MOVE OUT ON WED
AFTN...WITH IMPROVING VSBY. LO CIGS TO IFR ARE MOST LIKELY AT SAW/
CMX WITH PERSISTENT UPSLOPE WIND COMPONENT/LLVL MSTR LINGERNING N OF
SFC WARM FNT. BEST SHOT FOR VFR CIGS THIS AFTN WL BE AT IWD...WITH
DOWNSLOPING WIND. BUT EVEN THERE...EXPECT CONDITIONS TO DROP TO
IFR/LIFR TNGT WITH LLVL MSTR LINGERING UNDER LGT UPSLOPE WIND
COMPONENT OFF LK SUP/SOME MID LVL DRYING IN THE WAKE OF DEPARTING
DISTURBANCE.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 415 PM EDT TUE JUL 24 2012

HIGH PRESSURE THAT WAS OVER LAKE SUPERIOR TODAY WILL SLIDE EAST
TONIGHT AND ALLOW A WEAK LOW PRESSURE SYSTEM TO MOVE INTO WISCONSIN
ON WEDNESDAY. THIS LOW WILL MOVE EAST INTO THE EASTERN GREAT LAKES
ON THURSDAY MORNING AND INTO THE NEW ENGLAND STATES ON
FRIDAY...WHICH WILL LEAVE A WEAK SFC TROUGH OVER THE UPPER GREAT
LAKES WED NIGHT THROUGH FRIDAY. HIGH PRESSURE WILL THEN MOVE OVER
THE UPPER GREAT LAKES THIS WEEKEND...LEADING TO LIGHT WINDS OVER LK
SUPERIOR. OVERALL...EXPECT WINDS TO STAY BELOW 20KTS THROUGH THE
WEEKEND. THE ONLY TIME WHERE GUSTS MAY EXCEED 20KTS WOULD BE ON THE
BACKSIDE OF THE LOW MOVING THROUGH ON WED AFTN AND EVENING...WHICH
COULD PRODUCE ENE GUSTS TO 25KTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...SRF
LONG TERM...TK
AVIATION...KC
MARINE...SRF
Hazardous weather outlook, Jul 24, 3:10 PM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
410 PM EDT TUE JUL 24 2012

MIZ001>007-009>014-084-085-251200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
410 PM EDT TUE JUL 24 2012 /310 PM CDT TUE JUL 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT FOR WESTERN UPPER
MICHIGAN...ESPECIALLY ALONG THE WISCONSIN BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED OVER MUCH OF WESTERN AND CENTRAL UPPER
MICHIGAN ON WEDNESDAY. HEAVY DOWNPOURS MAY OCCUR WITH THE STORMS.

ADDITIONAL CHANCES OF THUNDERSTORMS WILL OCCUR AT TIMES THROUGH
FRIDAY...ESPECIALLY THURSDAY NIGHT. AFTER A BREAK ON SATURDAY...MORE
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT EXPECTED AT THIS TIME.

LSZ162-240>251-263>267-251200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
410 PM EDT TUE JUL 24 2012 /310 PM CDT TUE JUL 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT OVER WESTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED OVER ALL OF LAKE SUPERIOR ON
WEDNESDAY...ESPECIALLY IN THE MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY AND FRIDAY.
AFTER A BREAK ON SATURDAY...MORE THUNDERSTORMS ARE POSSIBLE SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-251200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
410 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY EVENING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH FRIDAY. AFTER
A BREAK ON SATURDAY...MORE THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

KLUBER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Ontonagon

When
July 25, 2:30 AM EST to 3:30 AM EST
Where
Ontonagon County, 0.69 mi N of Rockland
Reported by
COOP Observer
Coordinates
46.740, -89.180

The observer near Rockland measured nearly three inches of rainfall in about an hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404426.